Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 40, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 6, 2014, 3:24 PM CDT for Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 3:24 PM CDT (20:24 UTC)
- Expired
- Jun 6, 2014, 9:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Shelby County, TN
The radar
The Memphis radar (KNQA), 11 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
216
WGUS54 KMEG 062024
FFWMEG
ARC035-TNC157-070215-
/O.NEW.KMEG.FF.W.0040.140606T2024Z-140607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 915 PM CDT
* AT 322 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED IN THE PAST 30 MINUTES. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARTLETT...
COLLIERVILLE...GERMANTOWN...MILLINGTON...MARION...WEST MEMPHIS...
CORDOVA...MEEMAN SHELBY FOREST STATE PARK AND T O FULLER STATE
PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE LAKE
AND WAPANOCCA LAKE.
THE RAIN WILL SLOWLY MOVE NORTH ACROSS SHELBY COUNTY OVER THE NEXT
HOUR OR SO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3535 9039 3536 9008 3540 9004 3538 8978
3540 8978 3541 8971 3539 8970 3539 8964
3510 8964 3500 8965 3500 9026 3497 9041
$$
TLSJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:14 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 6, 2:14 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
214 PM CDT FRI JUN 6 2014
.DISCUSSION...
ADDED PORTIONS OF NORTHEAST ARKANSAS AND WEST TENNESSEE TO THE
CURRENT SEVERE THUNDERSTORM WATCH AND EXTENDED THE CURRENT FLASH
FLOOD WATCH THROUGH EARLY SUNDAY. OTHER THAN THAT...NOT MUCH TO ADD
IN THE SHORT TERM FORECAST THROUGH TOMORROW NIGHT AS CURRENT STORMS
ARE ON GOING IN A RICH 4000+ J/KG AIRMASS OVER THE DELTA.
APPROACHING LINE NOW CROSSING LITTLE ROCK HAS HAD A HISTORY OF WIND
DAMAGE...AND MODELS SHOW THE COMPLEX REMAINING SOMEWHAT ORGANIZED AS
IT INTERSECTS THE WEST- EAST CONVECTION OVER OUR AREA...SO SEVERE
WEATHER TO INCLUDE FLOODING WILL BE AN ISSUE THROUGH SUNSET. A FEW
MORE SHORTWAVES ROUNDING THE RIDGE WILL KEEP THE POTENTIAL FOR
ADDITIONAL MCS ACTIVITY THROUGH TOMORROW AND TOMORROW NIGHT. SEVERE
WEATHER WILL STILL BE POSSIBILITY THROUGH THIS PERIOD.
SUNDAY AND EARLY MONDAY...MODELS INDICATE A SHORTWAVE SATURDAY
NIGHT DEVELOPING A 1008MB SURFACE LOW AND TRACKING INTO THE OHIO
VALLEY ON SUNDAY. THIS WILL IN-TURN PUSH THE STATIONARY BOUNDARY
SOUTH AND EAST OF OUR AREA...PROVIDING US WITH A BRIEF BREAK IN
THE SEVERE WEATHER AND FLOODING THREAT. HAVE LOWERED HIGHS ACROSS
THE NORTH FOR SUNDAY TO ACCOUNT FOR THIS.
LATE MONDAY THROUGH WEDNESDAY...THE SUBTROPICAL RIDGE OVER TEXAS
IS PROGGED TO SHIFT WESTWARD AS A STRONGER SHORTWAVE MOVES INTO
THE PLAINS. THE GFS AND ECMWF HAVE BEEN CONSISTENT IN SHOWING THIS
WAVE GETTING CUTOFF FROM THE MAIN WESTERLY FLOW TO THE NORTH. THIS
NEW LOW WILL BRING A RETURN TO MORE INCLEMENT WEATHER FOR THE
MIDSOUTH...WITH FLOODING AND A CHANCE FOR SEVERE WEATHER AGAIN
POSSIBLE. HAVE ALSO LOWERED TEMPERATURES AREA WIDE DURING THIS
PERIOD.
THURSDAY AND FRIDAY...THE AFOREMENTIONED LOW WILL FILL AND BECOME
SHEARED OUT EARLY THURSDAY AS IT MOVES INTO THE APPALACHIANS. AT
THE SAME TIME THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD BACK INTO
THE REGION. LINGERING LOW LEVEL MOISTURE WILL AT LEAST KEEP A
THREAT FOR ISOLATED AFTERNOON SHOWERS AND STORMS. WITH LESS
ANTICIPATED CLOUD COVER AND ORGANIZED CONVECTION TEMPERATURES
SHOULD WARM BACK TO NEAR 90F.
JAB
&&
.AVIATION...
FOR 18Z TAF CYCLE
CEILINGS THIS AFTERNOON SHOULD IMPROVE FROM IFR TO MVFR AND TO VFR
BY THIS EVENING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THIS AFTERNOON FROM DAYTIME HEATING AND A FRONTAL
SYSTEM. ADDITIONAL CONVECTION WILL OCCUR FROM A MESOSCALE
CONVECTIVE SYSTEM MOVING INTO THE AREA FROM THE WEST.
THUNDERSTORMS ARE EXPECTED TO DISSIPATE OR MOVE OUT OF THE AREA
EARLY THIS EVENING. LOWERING CEILINGS AND VISIBILITIES ALONG WITH
STRONG AND GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS.
MAINLY VFR CONDITIONS ARE EXPECTED FROM THIS EVENING THROUGH
SATURDAY MORNING EXCEPT AREAS OF FOG EARLY SATURDAY MORNING REDUCING
VISIBILITIES TO MVFR.
LIGHT WINDS WILL OCCUR MOST OF THE PERIOD OUTSIDE SHOWERS AND
THUNDERSTORMS.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 6, 2:44 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 244 PM CDT FRI JUN 6 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 244 PM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS A LARGE PORTION OF THE MIDSOUTH THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS AND FLASH FLOODING. A SECONDARY THREAT FOR LARGE HAIL AND AN ISOLATED BRIEF TORNADO IS ALSO PRESENT. IN ADDITION TO THE SEVERE WEATHER THREAT...A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH SUNDAY MORNING ACROSS THE ENTIRE MID SOUTH. THE POTENTIAL WILL EXIST FOR SEVERAL INCHES OF ADDITIONAL RAINFALL IN AREAS WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY ACROSS THE ENTIRE MIDSOUTH. THE POTENTIAL WILL EXIST FOR DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. ADDITIONAL CHANCES FOR SEVERE WEATHER AND FLASH FLOODING WILL CONTINUE ACROSS THE MIDSOUTH THROUGH EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY ACROSS THE SOUTHERN HALF OF THE REGION AND ACROSS PORTIONS OF THE MIDSOUTH OVER THE NEXT SEVERAL DAYS. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JAB
In the hours before
Local storm report, Jun 6, 1:26 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL OXFORD 34.36N 89.53W
06/06/2014 E0.88 INCH LAFAYETTE MS EMERGENCY MNGR
REPORTS OF DIME AND NICKEL SIZED HAIL IN OXFORD
&&
JPMLocal storm report, Jun 6, 3:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD HORN LAKE 34.96N 90.04W
06/06/2014 DESOTO MS TRAINED SPOTTER
WATER COVERING TWINLAKES AND NAIL ROAD
&&
JPMLocal storm report, Jun 6, 3:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FLASH FLOOD FALKNER 34.85N 88.93W
06/06/2014 TIPPAH MS TRAINED SPOTTER
WATER COVERING ROADWAYS IN FAULKNER
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:12 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 48 min |
| Jun 6, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 48 min |
| Jun 6, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 46 min |
| Jun 6, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 34 min |
| Jun 6, 5:37 PM CDT | Special Weather Statement | MEG | Henderson, Madison | 23 min |
| Jun 6, 6:01 PM CDT | Flash Flood Warning | MEG | Madison | 3 hr |
| Jun 6, 6:05 PM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| Jun 6, 2:19 PM CDT | Flash Flood Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 3 hr |
| Jun 6, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 47 min |
| Jun 6, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, Phillips, Poinsett, St. Francis | 47 min |
| Jun 6, 2:47 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett, Randolph | 43 min |
| Jun 6, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Poinsett, Randolph | 45 min |
| Jun 6, 4:10 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Randolph | 50 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.